Potential adverse effects of long term use of Proton Pump Inhibitors

Citation data:

Marshall Journal of Medicine, Vol: 2, Issue: 3, Page: 68

Publication Year:
2016
Usage 1733
Downloads 1443
Abstract Views 290
Captures 1
Readers 1
Repository URL:
http://works.bepress.com/nihar-shah/2; http://mds.marshall.edu/mjm/vol2/iss3/9
DOI:
10.18590/mjm.2016.vol2.iss3.9
Author(s):
Doshi, MD, Shreyans M; Khamar, MS, Kazumi A; Sehgal, DVM, PhD, Inder; Shah, MD FACP, Nihar
Publisher(s):
Marshall University Libraries
Tags:
Proton Pump Inhibitors; Side effects; Osteoporosis; Clostridium difficile; Myocardial Infarction; Medicine and Health Sciences
article description
Proton-Pump Inhibitors (PPIs) have changed the therapy of numerous upper gastrointestinal tract disorders; but their use is not without risk of adverse effects. Recent studies suggest more serious adverse events with chronic use of PPIs. Because of these risks, clinicians should reassess individual patient’s needs for chronic PPI therapy.